zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Optimal control of a competitive system with age-structure. (English) Zbl 1043.92031
Summary: We investigate optimal control of a first order partial differential equation (PDE) system representing a competitive population model with age structure. The controls are the proportions of the populations to be harvested, and the objective functional represents the profit from harvesting. The existence and unique characterization of the optimal control pair are established.

92D25Population dynamics (general)
49N90Applications of optimal control and differential games
49J20Optimal control problems with PDE (existence)
49K20Optimal control problems with PDE (optimality conditions)
Full Text: DOI
[1] Anita, S.: Analysis and control of age-dependent population dynamics. (2000)
[2] Anita, S.: Optimal harvesting for a nonlinear age-dependent population dynamics. J. math. Anal. appl. 226, 6-22 (1998) · Zbl 0980.92027
[3] Anita, S.; Iannelli, M.; Kim, M. Y.; Park, E. J.: Optimal harvesting for periodic age-dependent population dynamics. SIAM J. Appl. math. 58, 1648-1666 (1999) · Zbl 0935.92030
[4] Barbu, V.: Mathematical methods in optimization of differential systems. (1994) · Zbl 0819.49002
[5] Barbu, V.; Iannelli, M.: Controlling the S-I-S age-structured epidemics. Mathematical models and health sciences, 29-34 (1998) · Zbl 0929.92028
[6] Barbu, V.; Iannelli, M.: Optimal control of population dynamics. J. optim. Theory appl. 102, 1-14 (1999) · Zbl 0984.92022
[7] Brauer, F.: Nonlinear age-dependent population growth under harvesting. Comput. math. Appl. 9, 345-352 (1983) · Zbl 0526.92018
[8] Brokate, M.: Optimal control of age-structured populations. System modeling and optimization, 125-132 (1986)
[9] Brokate, M.: Pontryagin’s principle for control problems in age-dependent population dynamics. J. math. Biology 23, 75-101 (1985) · Zbl 0599.92017
[10] Bursoni, G.; Matucci, S.: A problem of optimal harvesting policy in two-stage age dependent population models. Math. biosci. 143, 1-33 (1997) · Zbl 0924.92019
[11] Gushing, J.: An introduction to structured population dynamics. (1988)
[12] Gushing, J.; Saleem, M.: A competition model with age structure. Lecture notes in biomath. 44, 178-192 (1982)
[13] Da Prato, G.; Iannelli, M.: Boundary control problem for age-dependent equations, evolutions, control and biomathematics. (1994)
[14] Ekeland, I.: On the variational principle. J. math. Anal. appl. 47, 324-353 (1974) · Zbl 0286.49015
[15] Evans, L. C.; Gariepy, R. F.: Measure theory and fini properties of functions. (1992) · Zbl 0804.28001
[16] Fister, R.: Optimal control of harvesting in a predator--prey parabolic system. Houston J. Math. 23, 341-355 (1997) · Zbl 0907.92023
[17] Gopalsamy, K.: Age-specific coexistence in two-species competition. Math. biosci. 61, 101-122 (1982) · Zbl 0523.92017
[18] Gurtin, M.; Murphy, L.: On the optimal harvesting of age-structured populations: some simple models. Math. biosci. 55, 115-136 (1981) · Zbl 0467.92017
[19] Gurtin, M.; Murphy, L.: On the optimal harvesting of persistent age-structured populations. J. math. Biol. 13, 131-148 (1981) · Zbl 0466.92021
[20] Gurtin, M. E.; Maccamy, R. C.: Nonlinear age-dependent population dynamics. Arch. rational mech. Anal. 54, 281-300 (1974) · Zbl 0286.92005
[21] Iannelli, M.: Mathematical theory of age-structured population dynamics, comitato nazionale per le scienze matematiche. Cnr 7 (1995)
[22] Lenhart, S.; Liang, M.; Protopopescu, V.: Optimal control of boundary habitat hostility of interacting species. Math. methods appl. Sci. 22, 1061-1077 (1999) · Zbl 0980.92039
[23] Leung, A. W.: Optimal harvesting coefficient control of a steady-state prey--predator diffusive Volterra--Lotka system. Appl. math. Optim. 31, 219-241 (1995) · Zbl 0820.49011
[24] Leung, A. W.; Stojanovic, S.: Optimal control of elliptic Volterra--Lotka type equations. J. math. Anal. appl. 173, 603-618 (1993) · Zbl 0796.49005
[25] Murphy, L. F.; Smith, S. J.: Optimal harvesting of an age-structured population. J. math. Biology 29, 77-90 (1990) · Zbl 0737.92025
[26] Stojanovic, S.: Optimal damping control and nonlinear elliptic systems. SIAM J. Control optim. 29, 594-608 (1991) · Zbl 0742.49017
[27] Stojanovic, S.: Optimal damping control and nonlinear parabolic systems. Numer. funct. Anal. optim. 10, 573-591 (1989) · Zbl 0674.49023
[28] Venturino, E.: Age-structured predator--prey models. Math. model. 5, 117-128 (1984) · Zbl 0566.92019
[29] Webb, G.: Theory of nonlinear age-dependent population dynamics. (1985) · Zbl 0555.92014